Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 50, NWS San Diego, CA

September 16, 2014Riverside County, San Diego County, California

NWS San Diego, CA issued this flash flood warning at Sep 16, 2014, 3:00 PM PDT for Riverside County, San Diego County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2014, 3:00 PM PDT (22:00 UTC)
Expired
Sep 16, 2014, 7:00 PM PDT
In force
4 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 77 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-571 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WGUS56 KSGX 162200
FFWSGX
CAC065-073-170200-
/O.NEW.KSGX.FF.W.0050.140916T2200Z-140917T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF BORREGO SPRINGS...

* UNTIL 700 PM PDT

* AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 18 MILES NORTHWEST OF BORREGO
  SPRINGS. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
  ROSA MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3350 11668 3358 11660 3360 11647 3329 11625
      3322 11638

$$

JJT
2 follow-up statements
072 
WGUS76 KSGX 162248
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 PM PDT TUE SEP 16 2014

CAC065-073-170200-
/O.CON.KSGX.FF.W.0050.000000T0000Z-140917T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-RIVERSIDE CA-
348 PM PDT TUE SEP 16 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR SOUTH
CENTRAL RIVERSIDE AND NORTHEASTERN SAN DIEGO COUNTIES...

AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DUAL-POL 
PRECIPITATION TOTAL ESTIMATES 2.50 TO 3.00 INCHES OF PRECIPITATION 
HAS FALLEN OVER THE AREA WITHIN THE PAST FEW HOURS. THIS STORM HAS 
BEGUN TO WEAKEN...AND IS LOCATED JUST EAST OF ANZA. THE THUNDERSTORM 
WAS NEARLY STATIONARY. ADDITIONAL DEVELOPMENT OF THUNDERSTORMS IS 
POSSIBLE IN THIS AREA THROUGH THIS AFTERNOON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA 
ROSA MOUNTAIN...AND NORTHWEST OF BORREGO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3350 11668 3358 11660 3360 11647 3329 11625
      3322 11638

$$

JJT
015 
WGUS76 KSGX 170038
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
538 PM PDT TUE SEP 16 2014

CAC065-073-170036-
/O.CAN.KSGX.FF.W.0050.000000T0000Z-140917T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-RIVERSIDE CA-
538 PM PDT TUE SEP 16 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
RIVERSIDE AND NORTHEASTERN SAN DIEGO COUNTIES...

NEARLY STATIONARY THUNDERSTORMS OVER THE SANTA ROSA 
MOUNTAINS HAVE SINCE DIMINISHED...THEREFORE THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.  


LAT...LON 3350 11668 3358 11660 3360 11647 3329 11625
      3322 11638

$$

JT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:00 PM PDT, 1 hour earlier.

Area forecast discussion, Sep 16, 2:00 PM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE SEP 16 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT AND MOIST EAST TO SOUTHEAST FLOW WILL CONTINUE
THE HOT HUMID CONDITIONS OVER THE REGION THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS...MAINLY OVER THE VALLEYS AND MOUNTAINS.
SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL...STRONG GUSTY WINDS
AND BRIEF HEAVY RAIN. THE MOIST FLOW WILL CONTINUE WEDNESDAY AND
BRING ANOTHER CHANCE OF THUNDERSTORMS THEN...BUT SOME COOLING WILL
OCCUR AS THE HIGH ALOFT WEAKENS. A RETURN TO ONSHORE FLOW WILL BRING
MORE SIGNIFICANT COOLING THURSDAY AS A TROUGH DEVELOPS OVER THE WEST
COAST. THE TROUGH OF LOW PRESSURE WILL BRING PARTLY CLOUDY
CONDITIONS FRIDAY INTO THE WEEKEND WITH TEMPERATURES MOSTLY NEAR OR
A LITTLE ABOVE SEASONAL NORMALS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THUNDERSTORMS ARE FORMING IN THE VALLEYS AND MOUNTAINS...WITH
STRONGEST STORMS IN THE SOUTHERN INLAND EMPIRE...NEAR EL CAJON IN
SAN DIEGO COUNTY AND WEST OF FOREST FALLS. GIVEN THE UNSTABLE
PROFILE WITH 2000+ J/KG CAPES AND DRY AIR ABOVE ABOUT 550
MB...HAIL...POSSIBLY TO AN INCH OR SO...WILL BE A THREAT...AND THE
RELATIVELY HIGH BASES WILL RESULT IN LOCAL STRONG GUSTY
WINDS...POSSIBLY OVER 55 MPH. LOCAL HEAVY RAIN WILL OCCUR IN
STRONGEST STORMS...THOUGH AREAL COVERAGE SHOULD BE SMALL. STRONGEST
STORMS WILL BE IN THE VALLEYS...BOTH THE INLAND EMPIRE AND SAN DIEGO
COUNTY VALLEYS...AS WE HAVE STRONG SURFACE CONVERGENCE THERE. WE HAD
HOT CONDITIONS AGAIN TODAY WITH LOCAL TEMPS ABOVE 105 IN THE VALLEYS
SO FAR.

THERE IS NOT TOO MUCH CHANGE IN THE THINKING FOR WED AS FORMER
HURRICANE ODILE IS TRACKING TOWARDS NW SONORA/SE ARIZONA.
PRECIPITABLE WATER VALUES WILL BE AROUND OR A LITTLE ABOVE 1.5
INCHES AT THE COAST AND POSSIBLY APPROACHING 2 INCHES IN THE DESERTS
AND CAPES EASILY OVER 1000 J/KG...WE SHOULD HAVE SCATTERED
THUNDERSTORMS OVER THE MOUNTAINS/DESERTS AND POSSIBLY THE VALLEYS.
MODELS ARE NOT SHOWING MUCH EXPLICIT PRECIP...BUT WE COULD GET
LOCALLY HEAVY RAINS AND LOCAL FLOODING. FLOODING CHANCES DO NOT LOOK
WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH THOUGH. THE PROFILE LOOKS
FAVORABLE FOR SOME HAIL DUE TO THE DRY AIR ABOVE 500 MB AND
INSTABILITY...AND STRONG GUSTY WINDS WILL BE POSSIBLE. WE LOSE 2-3
DEG C OF 850 MB TEMPS WED...SO GENERALLY PLACES SHOULD BE ABOUT 5
DEG F COOLER...THOUGH WITH HIGH HUMIDITY STILL AROUND...HEAT INDEX
VALUES WILL BE CLOSE TO HEAT ADVISORY THRESHOLDS. FOR THU...MUCH
DRIER AIR COMES IN FROM THE WEST...AND ONSHORE FLOW DEVELOPS AT THE
SURFACE. WE HAVE ALREADY DECREASED MTN/DESERT TSTORM CHANCES AND MAY
ELIMINATE THEM ENTIRELY IN THE AFTERNOON PACKAGE. MODELS HAVE A
CLOSED UPPER LOW OFF THE COAST OVER THE WEEKEND WHICH COULD BRING
SOME CLOUDS...BUT MOISTURE/INSTABILITY LOOK MARGINAL FOR TSTORMS.
BEST CHANCES OF ANY TSTORM ACTIVITY WILL BE OVER SAN BERNARDINO
COUNTY DUE TO THE MOISTURE PROFILE THERE...THOUGH ZONES CURRENTLY
HAVE NOTHING. UNDER THE UPPER LOW...THERE IS QUITE A BIT OF MOISTURE
BELOW 850 MB THU NIGHT...SO A FEW NOCTURNAL COASTAL SHOWERS ARE NOT
OUT OF THE QUESTION...BUT WILL NOT BE INCLUDED IN THE FORECAST FOR
NOW. FRIDAY LOOKS FAIRLY COOL DUE TO THE UPPER LOW BUT WILL INCREASE
SOME OVER THE WEEKEND...WITH MODERATELY HIGH HUMIDITY POSSIBLE DUE
TO THE CONTINUED HIGH SST VALUES. HIGH PRESSURE RIDGE SHOULD FORM IN
THE INTERIOR WESTERN US EARLY NEXT WEEK AND CONTRIBUTE TO A WARMING
TREND THEN WITH TEMPS ROUGHLY 5 DEG F ABOVE NORMAL BY TUE.

&&

.AVIATION...
162002Z...MOSTLY UNRESTRICTED VIS THROUGH WEDNESDAY MORNING. THROUGH
17/0300 UTC TIME-FRAME...SCT-BKN CLOUDS AT OR ABOVE 8000 FT MSL WITH
ISOL-SCT THUNDERSTORMS/SHOWERS DEVELOPING OVER THE
MOUNTAINS...VALLEYS...INCLUDING THE INLAND EMPIRE AND POSSIBLY OVER
PORTIONS OF THE DESERTS. THUNDERSTORMS MAY PRODUCE SMALL HAIL...STRONG
AND GUSTY DOWNDRAFT WINDS AND LOWERED VIS DUE TO HEAVY RAIN. CB TOPS
35000-45000 FT MSL POSSIBLE. ALSO...E WIND GUSTS 25-35 KT ALONG MTN
RIDGES...COASTAL SLOPES AND INTO THE VALLEYS WILL RESULT IN MODERATE
UP/DOWNDRAFTS AND POSSIBLE LLWS THROUGH 17/0000 UTC.

&&

.MARINE...
102 PM...NO HAZARDOUS MARINE WEATHER EXPECTED THROUGH SUNDAY.

&&

.BEACHES...
AT 1 PM...THE SAN CLEMENTE BASIN BUOY CONTINUED TO SHOW A SOUTHWEST
SWELL AT AROUND 4 FEET/19 SECONDS...AND THE NEARSHORE BUOYS SHOWED A
SOUTH-SOUTHWEST SWELL AT 3 FEET/20 SECONDS. THIS IS LARGER THAN WHAT
THE WAVE WATCH 3 FORECAST OF ONLY 2 FEET SHOWED. CONSIDERING
THIS...ELEVATED SURF OF 4-6 FEET ALONG SOUTHWEST FACING BEACHES AND
WIDESPREAD STRONG RIP CURRENTS IS OCCURRING TODAY AND IS LIKELY TO
CONTINUE THROUGH THURSDAY. THUS...A BEACH HAZARDS STATEMENT CONTINUES
THROUGH EARLY THURSDAY EVENING. THE SOUTH-SOUTHWEST SWELL WILL SLOWLY
LOWER FRIDAY INTO THE WEEKEND...DIMINISHING THE SURF AND RIP CURRENT
THREAT.

&&

.SKYWARN...
SKYWARN ACTIVATION HAS BEEN REQUESTED IN SAN BERNARDINO...RIVERSIDE
AND SAN DIEGO COUNTIES FOR THIS AFTERNOON. SKYWARN ACTIVATION MAY BE
NEEDED AGAIN WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     BEACH HAZARDS STATEMENT THROUGH THURSDAY EVENING FOR THE BEACHES
     IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     COASTAL AREAS.

PZ...NONE.

&&

PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...HARRISON

In the hours before

Special weather statement, Sep 16, 1:18 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 PM PDT TUE SEP 16 2014

CAZ043-050-162115-
SAN DIEGO COUNTY VALLEYS-
SAN DIEGO COUNTY COASTAL AREAS-
118 PM PDT TUE SEP 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN DIEGO COUNTY UNTIL
215 PM PDT...

AT 115 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RANCHO SAN DIEGO...OR NEAR EL CAJON...MOVING
WEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LA MESA...LEMON GROVE...SPRING
VALLEY AND BONITA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3265 11708 3297 11713 3304 11689 3266 11674
TIME...MOT...LOC 2017Z 076DEG 7KT 3275 11695

JT
Local storm report, Sep 16, 1:43 PM PDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     2 W RANCHO SAN DIEGO    32.75N 116.96W
09/16/2014  E50 MPH          SAN DIEGO          CA   TRAINED SPOTTER

            50 FOOT TREE TOPPLED AT THE INTERSECTION OF
            AVOCADO BLVD AND CALLE VERDE.

&&

MGM
Local storm report, Sep 16, 2:07 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
207 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     2 W RANCHO SAN DIEGO    32.75N 116.97W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS TREES DOWN ACROSS BOTH LANES
            NEAR RANCHO RD. AND CALAVO DR.

&&

BA/WATKINS
Local storm report, Sep 16, 2:10 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
210 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     2 ENE SPRING VALLEY     32.73N 116.96W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS TREE DOWN BLOCKING RIGHT LANE
            NEAR THE INTERSECTION OF JAMACHA BLVD AND
            DOUBLETREE RD.

&&

BA/WATKINS
Local storm report, Sep 16, 2:13 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
213 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     1 ENE CASA DE ORO-MOUNT 32.77N 116.92W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS A LARGE TREE BLOCKING THE ENTIRE
            ALL LANES OF HIDDEN MESA RD. NEAR THE
            INTERSECTION WITH HIDDEN MESA CT.

&&

BA/WATKINS
Local storm report, Sep 16, 2:17 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
217 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND DMG     1 S SPRING VALLEY       32.71N 116.99W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS SCHOOL BUS HIT BY TREE

&&

BA/WATKINS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:42 AM PDTBeach Hazards StatementSGXSan Diego61 hr
Sep 16, 1:18 PM PDTSpecial Weather StatementSGXSan Diego57 min
Sep 16, 1:27 PM PDTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Sep 16, 1:39 PM PDTSevere Thunderstorm WarningSGXRiverside51 min
Sep 16, 2:22 PM PDTFlash Flood WarningSGXRiverside3 hr
Sep 16, 2:24 PM PDTFlash Flood WarningSGXRiverside3 hr
Sep 16, 2:29 PM PDTSevere Thunderstorm WarningSGXRiverside, San Diego61 min
Sep 16, 3:27 PM PDTFlash Flood WarningSGXOrange, Riverside3 hr
Sep 16, 3:29 PM PDTSevere Thunderstorm WarningSGXOrange, Riverside, San Bernardino, San Diego91 min
Sep 16, 4:34 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.